Alert archive / Pennsylvania / Red Flag Warnings in 2024
Red Flag Warning 2, NWS State College, PA
NWS State College, PA issued this red flag warning at Nov 7, 2024, 1:57 PM EST for 21 counties in Pennsylvania. It took effect at Nov 8, 2024, 8:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2024, 1:57 PM EST (18:57 UTC)
- In effect from
- Nov 8, 2024, 8:00 AM EST
- Expired
- Nov 8, 2024, 6:00 PM EST
- In force
- 10 hr
- Issued by
- NWS State College, PA
All 21 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 85 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS81 KCTP 071857 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 157 PM EST Thu Nov 7 2024 PAZ035-036-056-057-059-063>066-080300- /O.NEW.KCTP.FW.W.0002.241108T1300Z-241108T2300Z/ Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 157 PM EST Thu Nov 7 2024 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM EST FRIDAY FOR SOUTHEAST PA... The National Weather Service in State College has issued a Red Flag Warning, which is in effect from 8 AM to 6 PM EST Friday. * AFFECTED AREA...Fulton, Franklin, Perry, Dauphin, Lebanon, Cumberland, Adams, York and Lancaster Counties. * TIMING...From 8 AM to 6 PM EST Friday. * WINDS...West 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 28 percent. * TEMPERATURES...Rising into the upper 60s to near 70. * IMPACTS...Rapid wildfire growth and spread expected. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent due to a combination of strong winds, low relative humidity and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$ PAZ019-025>028-034-049>053-058-080300- /O.NEW.KCTP.FW.A.0002.241108T1300Z-241108T2300Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 157 PM EST Thu Nov 7 2024 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR PORTIONS OF SOUTH CENTRAL PA... The National Weather Service in State College has issued a Fire Weather Watch, which is in effect from Friday morning through Friday afternoon. * AFFECTED AREA...Southern Centre, Blair, Huntingdon, Mifflin, Juniata, Bedford, Union, Snyder, Montour, Northumberland, Columbia and Schuylkill Counties. * TIMING...From Friday morning through Friday afternoon. * WINDS...West 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...Rising into the middle 60s. * IMPACTS...Critical fire weather conditions possible. Increased risk for rapid wildfire growth and spread. Prescribed burns may get out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur due to a combination of strong winds, low relative humidity and dry fuels. A Red Flag Warning may be issued. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$
4 follow-up statements
466 WWUS81 KCTP 080430 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 1130 PM EST Thu Nov 7 2024 PAZ035-036-056-057-059-063>066-081400- /O.CON.KCTP.FW.W.0002.241108T1300Z-241108T2300Z/ Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 1130 PM EST Thu Nov 7 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM EST FRIDAY FOR SOUTHEAST PA... * AFFECTED AREA...Fulton, Franklin, Perry, Dauphin, Lebanon, Cumberland, Adams, York and Lancaster Counties. * TIMING...From 8 AM to 6 PM EST Friday. * WINDS...West 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 28 percent. * TEMPERATURES...Rising to the upper 60s. * IMPACTS...Rapid wildfire growth and spread expected. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent due to a combination of strong winds, low relative humidity and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$ PAZ019-025>028-034-049>053-058-081400- /O.CON.KCTP.FW.A.0002.241108T1300Z-241108T2300Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 1130 PM EST Thu Nov 7 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 8 AM EST FRIDAY THROUGH FRIDAY AFTERNOON FOR SOUTH CENTRAL PA... * AFFECTED AREA...Southern Centre, Blair, Huntingdon, Mifflin, Juniata, Bedford, Union, Snyder, Montour, Northumberland, Columbia and Schuylkill Counties. * TIMING...From 8 AM EST Friday through Friday afternoon. * WINDS...West 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...Rising into the mid 60s. * IMPACTS...Critical fire weather conditions possible. Increased risk for rapid wildfire growth and spread. Prescribed burns may get out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur due to a combination of strong winds, low relative humidity and dry fuels. A Red Flag Warning may be issued. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$
873 WWUS81 KCTP 081151 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 651 AM EST Fri Nov 8 2024 PAZ035-036-056-057-059-063>066-082300- /O.CON.KCTP.FW.W.0002.241108T1300Z-241108T2300Z/ Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 651 AM EST Fri Nov 8 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR SOUTHEAST PA... * AFFECTED AREA...Fulton, Franklin, Perry, Dauphin, Lebanon, Cumberland, Adams, York and Lancaster Counties. * TIMING...Until 6 PM EST this evening. * WINDS...West 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 28 percent. * TEMPERATURES...Rising to the upper 60s. * IMPACTS...Rapid wildfire growth and spread expected. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent due to a combination of strong winds, low relative humidity and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$ PAZ019-025>028-034-049>053-058-082300- /O.CON.KCTP.FW.A.0002.241108T1300Z-241108T2300Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 651 AM EST Fri Nov 8 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR SOUTH CENTRAL PA... * AFFECTED AREA...Southern Centre, Blair, Huntingdon, Mifflin, Juniata, Bedford, Union, Snyder, Montour, Northumberland, Columbia and Schuylkill Counties. * TIMING...Until 6 PM EST this evening. * WINDS...West 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...Rising into the mid 60s. * IMPACTS...Critical fire weather conditions possible. Increased risk for rapid wildfire growth and spread. Prescribed burns may get out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur due to a combination of strong winds, low relative humidity and dry fuels. A Red Flag Warning may be issued. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$
107 WWUS81 KCTP 081323 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 823 AM EST Fri Nov 8 2024 PAZ019-025>028-034-049>053-058-082300- /O.UPG.KCTP.FW.A.0002.000000T0000Z-241108T2300Z/ /O.EXA.KCTP.FW.W.0002.000000T0000Z-241108T2300Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 823 AM EST Fri Nov 8 2024 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING FOR SOUTH CENTRAL PA... The National Weather Service in State College has issued a Red Flag Warning, which is in effect until 6 PM EST this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Centre, Blair, Huntingdon, Mifflin, Juniata, Bedford, Union, Snyder, Montour, Northumberland, Columbia and Schuylkill Counties. * TIMING...Until 6 PM EST this evening. * WINDS...West 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 30 percent. * TEMPERATURES...Rising into the mid 60s. * IMPACTS...Rapid wildfire growth and spread expected. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent due to a combination of strong winds, low relative humidity and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$ PAZ035-036-056-057-059-063>066-082300- /O.CON.KCTP.FW.W.0002.000000T0000Z-241108T2300Z/ Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 823 AM EST Fri Nov 8 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING FOR SOUTHEAST PA... * AFFECTED AREA...Fulton, Franklin, Perry, Dauphin, Lebanon, Cumberland, Adams, York and Lancaster Counties. * TIMING...Until 6 PM EST this evening. * WINDS...West 5 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 27 percent. * TEMPERATURES...Rising into the upper 60s. * IMPACTS...Rapid wildfire growth and spread expected. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring or are imminent due to a combination of strong winds, low relative humidity and dry fuels. Any fires that develop may quickly get out of control and become difficult to contain. For more information about wildfire danger, burn restrictions, and wildfire prevention and education, please visit the Pennsylvania Department of Conservation and Natural Resources website at http://dcnr.pa.gov/Communities/Wildfire. && $$
589 WWUS81 KCTP 082320 RFWCTP URGENT - FIRE WEATHER MESSAGE National Weather Service State College PA 620 PM EST Fri Nov 8 2024 PAZ019-025>028-034>036-049>053-056>059-063>066-090030- /O.EXP.KCTP.FW.W.0002.000000T0000Z-241108T2300Z/ Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton- Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 620 PM EST Fri Nov 8 2024 ...RED FLAG WARNING HAS EXPIRED FOR SOUTH CENTRAL PA... Humidity is rising and winds are diminishing. Some gusty winds are possible to continue into the late evening hours, but overall risk for fire spread is decreasing. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this red flag warning went out at Nov 7, 11:14 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Nov 7, 11:14 AM EST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service State College PA 1114 AM EST Thu Nov 7 2024 .SYNOPSIS... *Breezy and dry end to the week with above average temperatures *Elevated wildfire spread risk on Friday for south central PA *Dry start to the weekend with rain likely later on Sunday into Sunday night; next chance for rain on Thursday 11/14 && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Mix of sun and clouds for the rest of today with an increasingly drier and breezy northwest flow. Visible satellite and hourly temperature trends supported raising maxT to reach or exceed record levels (mid 70s) in the lower Susquehanna Valley (MDT). && .SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY NIGHT/... Mostly clear skies and a light wind will blanket the region tonight as the aforementioned area of high pressure builds southeast across PA. A fast-moving shortwave diving across Southern Ontario/Quebec will push a moisture-starved cold front into into the region Friday PM. Nothing more than a few late day cumulus over the N Mtns are expected based on model RH timesections. An increasing pressure gradient ahead of the front should result in gusty west winds, which should result in fire weather concerns due to the long dry stretch we are in. Bufkit soundings support gusts a bit above NBM guidance in the 20-25kt range. Forecast soundings also show relatively dry air above a weak inversion, indicating dewpoints will likely dip a bit below NBM guidance. Mixing down model 900mb temps of 8-9C translates to expected max temps Friday ranging from the upper 50s over the N Mtns, to the upper 60s across the Lower Susq Valley. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Medium range guidance supports fair and seasonable weather Saturday associated with high pressure building across upstate NY. Latest GEFS and EPS continue to support a good chance of much-needed rain Sunday PM into early Monday associated with a filling upper low tracking from the Central Plains into the Grt Lks. A plume of +2-3SD pwat overrunning an approaching warm front supports high POPs. However, the upper low and best large scale forcing should pass north of PA, so expect modest rain totals in the 0.25 to 0.40 range based on latest EPS plumes. Fair and mild conditions currently look likely Mon PM through Tuesday night, as upper level ridging builds toward the area from the Midwest. The next chance of rain comes toward the end of the long term period, as the upper flow pattern across North America becomes more amplified. There is considerable model agreement that a cold front will be approaching from the Midwest by Wed PM. However, there remains plenty of uncertainty whether moisture from the remnants of Rafael train north ahead of the front or not. EPS plumes indicate significant rain is possible, but there is plenty of uncertainty this far out. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... Low-level clouds continue to produce restrictions at JST (with BFD recently scattering out of MVFR thresholds, but expect some thickening of the low-level cloud deck back towards BKN) with fog continuing at IPT as of 12Z Thursday. Recent RAP model soundings have outlined some drier air at BFD/JST allowing for a slightly quicker resolution towards VFR areawide by ~16-17Z Thursday with moderate (50-60%) confidence. At IPT, fog is expected to mix out quickly after sunrise as winds begin to pick up slightly at the airfield. Model guidance suggests ~15Z to be the best timeframe for MVFR conditions to prevail; however, given the slightly drier trend in RAP model guidance have opted closer to a ~14Z Thursday timeframe for conditions to resolve. After any lower-level clouds break up this morning, there is very high (> 90%) confidence in prevailing VFR conditions. Breezy winds with gusts upwards of 15-20kts will remain possible throughout the afternoon hours before becoming lighter overnight. This combination of relatively light winds and clear skies do bring some concerns of fog formation into the equation at BFD/IPT; however, model guidance is not the most keen on fog mentions, thus have opted to spin up VCFG closer to sunrise (after 10Z Friday) for these airfields with low (~30-40%) confidence but noting possible impacts. Outlook... Fri-Sun...Patchy AM valley fog possible, mainly north. Otherwise, predominantly VFR. Sun(late)-Mon...Widespread rain showers with restrictions possible. && .FIRE WEATHER... Gusty west-northwest winds of 20-25kts, combined with very dry fuels and leaf litter, will result in an elevated risk of wildfire spread Friday afternoon, especially over the southern half of the state, where relative humidity will dip to between 30-35 percent. && .CLIMATE... A new record high temperature of 76 degrees was set at Williamsport on November 6th. This broke the previous record of 74 degrees set back in 2015. A new record high temperature of 80 degrees was set at Harrisburg on November 6th. This broke the previous record of 77 degrees set back in 1948. This was the latest 80 degree temperature at Harrisburg on record. The record high of 76 degrees set back in 2022 is in jeopardy at Harrisburg today. The 36-day stretch from October 1 to November 6 is the driest on record at Harrisburg with only 0.02" of rainfall. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Lambert/Fitzgerald/Bowen LONG TERM...Fitzgerald AVIATION...NPB FIRE WEATHER...Lambert/Fitzgerald CLIMATE...Steinbugl
Hazardous weather outlook, Nov 7, 1:57 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service State College PA 157 PM EST Thu Nov 7 2024 PAZ004>006-010>012-017-018-024-033-037-041-042-045-046-081900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 157 PM EST Thu Nov 7 2024 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ035-036-056-057-059-063>066-081900- Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 157 PM EST Thu Nov 7 2024 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 6 PM EST FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Red Flag Warning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-025>028-034-049>053-058-081900- Southern Centre-Blair-Huntingdon-Mifflin-Juniata-Bedford-Union- Snyder-Montour-Northumberland-Columbia-Schuylkill- 157 PM EST Thu Nov 7 2024 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 1:57 PM EST | Fire Weather Watch | CTP | Bedford, Blair, Centre, Columbia, Huntingdon, Juniata and 6 more | 18 hr |
Nearby
Red Flag Warnings in Pennsylvania, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.